Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Getting sores on face due to environmental hazards. How to get rid of it?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 353 Questions
i get sores on my face from working on an industrial powdered paint line, any idea how to keep them from getting more infected? stuff like extra strength antibiotic cause my skin to peel even more. they start as an irritated whitish greasy mass around the pore of a hair on my beard and they seem to get infected easily when i pop then and the infection seems to expand from the center, rather than "pop up around my face from touching it"
the sores grow a solid scab as long as i don't constantly use antibiotics or Vaseline on them, but they seem to fall off from showering and washing my face after work.
Posted Mon, 31 Dec 2012 in Environmental and Occupational Hazards
Answered by Dr. Neelam Ashish Vanjari 3 hours later

Thanks for writing in.
From the clinical history you gave, it looks like either allergic dermatitis or folliculitis.
Two are different conditions. One question that differentiates between two is- is this first time after you have come across paint?
If answer is yes then it is allergic dermatitis.
In case of allergic dermatitis, main thing is keeping skin moisturised by using emolients like emolene cream or aloe vera gel.
If you have itching, anti-histaminics can be started. Try to avoid skin contact with allergen.
If pus keeps coming out, you need to consult dermatologist to get orl antibiotic prescribed.

In case of folliculitis, lesions will be seen around hair follicles only. Here we need to use anti-bacterial face wash and apply antibacterial lotions.
So if lesions get worsened over the period of time, consult dermatologist.
I hope I have answered your query. In case of doubt, please revert back.
Best regards,
Dr. Neelam.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor